MAUDE Adverse Event Report: ZIMMER GMBH AVENIR MUELLER, STEM, STANDARD, UNCEMENTED, HA, 7, TAPER 12/14; AVENIR MULLER STEM

ZIMMER GMBH AVENIR MUELLER, STEM, STANDARD, UNCEMENTED, HA, 7, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.An e-mail requesting the following additional information was sent on march 28, 2019 to the appropriate representatives.Any device identification(s) and control number(s) used (ref; lot); the availability of the affected product(s) (non-availability with a rationale) other reports (stickers).All available x-rays during time in- vivo with printed date.All available intraoperative pictures.Patient full name.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).The following report is associated with this event (same patient): (b)(4).
 
Event or Problem Description
It was reported that the patient fell at home.Subsequently, approximately 4 days later the patient underwent revision surgery due to implant fracture and bone fracture.
 
Event or Problem Description
Please refer to report 0009613350 - 2019 - 00206.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Detail of product: item number 00875506002, item name allofi-s it alloclassic, shell for acetabulum, uncemented, 60/mm, lot # 2822066.Item number 00877503603, item name biolox delta, ceramic femoral head, l, 36/+3.5, taper 12/14, lot # 2921115.Item number 00875201436, item name liner elevated rim 36 mm i.D.Size mm for use with 60 mm o.D.Size mm shell, lot # 63562962.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Dhr review: ref#: (b)(4).107 lot#: 2912163, yield: 40, delivered: 40.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: medical : patient bone fractured.Event description: it was reported that the patient was implanted with an avenir stem implanted on (b)(6) 2018, patient fell at his home on (b)(6) 2018 and revised on (b)(6) 2018 due to bone fracture.Review of received data: several x-rays have been received, covering the timeframe of on (b)(6) 2018 to on (b)(6) 2019.These x-rays address the situation after revision of the implants of this event and are therefore not relevant for this event.Medical data: medical documents have been received in belgian und translated in english.Implantation report dated on (b)(6) 2018: diagnosis: pronounced coxarthrosis left hip.Operation: total hip prosthesis left cementless.Procedure: good stability archived.No complications have been noted.X-ray examination report dated on (b)(6) 2018: clinical information: fall, thp left.Radiological question: fracture? findings: complete oblique semi-communitive fracture at the middle third of the femoral shaft, reaching at least to the distal prosthetic base.Significant angulation of the bone parts.Ct examination report dated on (b)(6) 2018 from examination dated on (b)(6) 2018: clinical information: fracture below thp.Radiological question: correct fracture status.Findings: extensive spiraling fracture with communitive character at the anterior and medial edge of the proximal femur against the prosthesis base and clearly extending at the diaphysis level in the middle and partly distal third.Proximal extends the fracture line to subtrochanteric.Revision report dated on (b)(6) 2018: patient presented with pain and function leasa of the left upper leg after a recent fall at home.Recently thp left on (b)(6) 2018 with uncomplicated continuation.Imaging revealed a periprosthetic coil fracture of the distal femur distal to the prosthetic base with significant displacement, in addition to marks and unmoved coil fracture to proximal femur with slight collapse of the prosthetic stem.Indication for osteosynthesis of the periprosthetic hip fracture left with a long ncb plate with screws and cerclage combined with changing stem to cemented stem.Diagnosis: spiral fracture distal femur periprosth.Thp left continuous to proximal operation: orif ncb plate proximal femur left with cerclage and revision to cemented stem procedure: reduction of fracture with clamps and application of 4 cerclages.Implantation of long ncb plate.Screw insertion.Insertion of avenir lateral stem size 7.Femoral head implanted after trials.No complications have been noted.Post-operative x-ray report dated on (b)(6) 2018: status after recent placement with long trochanter plate with screws and cerclage fixation due to fracture in middle and distal femurdiaphysis.Good condition on these pictures.Further medical documents have been received, however, they are not relevant for this event date as they cover the timeframe after the bone fracture and revision of the stem.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Instructions for use (ifu): lists "periprosthetic fractures" as possible adverse effects.Conclusion summary: the patient was implanted with avenir stem implanted on (b)(6) 2018, and revised on (b)(6) 2018 due to a periprosthetic bone fracture after a fall.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The investigation results did not identify a non-conformance or a complaint out of box (coob).As no x-rays of the implant positioning have been received, the correct implant fit and size for the patient cannot be assessed.The most likley root cause of the periprosthetic bone fracture is a force fracture experienced during the fall of the patient.However, based on the available information, an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
AVENIR MUELLER, STEM, STANDARD, UNCEMENTED, HA, 7, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8499471
Report Number0009613350-2019-00206
Device Sequence Number19461862
Product Code LZO
UDI-Device Identifier00889024479555
UDI-Public00889024479555
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue Number01.06010.007
Device Lot Number2912163
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer05/22/2019
11/05/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/17/2019
11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;